Alert archive / Washington / Gale Warnings in 2011
Gale Warning 96, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 14, 2011, 9:04 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2011, 9:04 AM PST (17:04 UTC)
- Expired
- Nov 14, 2011, 12:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
697 WHUS76 KSEW 141704 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 AM PST MON NOV 14 2011 PZZ131-132-134-150115- /O.EXP.KSEW.GL.W.0095.000000T0000Z-111114T1700Z/ /O.NEW.KSEW.GL.W.0096.111114T1704Z-111114T2000Z/ /O.NEW.KSEW.SC.Y.0851.111114T2000Z-111115T0300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 904 AM PST MON NOV 14 2011 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING HAS EXPIRED... A GALE WARNING CONTINUES UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...WEST WIND 25 TO 35 KNOTS WILL EASE TO 15 TO 25 KNOTS DURING THE AFTERNOON THEN DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-150115- /O.CON.KSEW.SI.Y.0016.000000T0000Z-111114T2000Z/ /O.CON.KSEW.SW.Y.0041.111114T2000Z-111116T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 904 AM PST MON NOV 14 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... * WIND AND SEAS...NORTHWEST WIND 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS EARLY AFTERNOON. NORTHWEST SWELL 12 OR 13 FEET TODAY AND TONIGHT SUBSIDING TO 10 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-150000- /O.CON.KSEW.SI.Y.0016.000000T0000Z-111114T2000Z/ /O.CON.KSEW.SW.Y.0041.111114T2000Z-111115T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 904 AM PST MON NOV 14 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND SEAS...WEST WIND 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS EARLY AFTERNOON. NORTHWEST SWELL 10 FEET SUBSIDING TO WEST 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-150115- /O.CON.KSEW.RB.Y.0042.000000T0000Z-111115T1200Z/ GRAYS HARBOR BAR- 904 AM PST MON NOV 14 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * SEAS...11 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 14, 9:00 AM PST, 4 minutes earlier.
Area forecast discussion, Nov 14, 9:00 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST MON NOV 14 2011
.SYNOPSIS...SCATTERED SHOWERS WILL CONTINUE TODAY THEN TAPER WEAK AS
HIGH PRESSURE BUILDS TUESDAY. A STRONG FRONTAL SYSTEM WILL ARRIVE
WEDNESDAY BRINGING MORE RAIN AND WIND TO THE REGION. A COLD UPPER
TROUGH WILL SETTLE OVER THE PACIFIC NORTHWEST LATE THIS WEEK.
&&
.SHORT TERM...RADAR SHOWS SCATTERED SHOWERS AS WELL AS A NASCENT
PUGET SOUND CONVERGENCE ZONE AND OF COURSE CONTINUING SNOW SHOWERS
IN THE MOUNTAINS. MODELS AGREE ON A BROAD DIMINISHING TREND WITH THE
SHOWERS...EVEN IN THE MOUNTAINS. WILL LET THE WINTER WEATHER
ADVISORY IN THE CASCADES EXPIRE AT 9 AM EVEN THOUGH LIGHT SNOW
SHOWERS WILL CONTINUE...ESPECIALLY IN THE PART OF THE CENTRAL
CASCADES AFFECTED BY THE PSCZ.
CURRENT FORECAST CALLS FOR A DRY TUESDAY EXCEPT IN THE MOUNTAINS AND
ALONG THE COAST. THAT MAY BE A STRETCH IN THIS PATTERN AND MAY
REVISIT THAT ISSUE IN THE AFTERNOON. MODELS ALSO ARE IN AGREEMENT
ABOUT THE NEXT SYSTEM. ON WEDNESDAY MORNING A WARM FRONT WILL ARRIVE
FROM THE SOUTHWEST...LIFTING SNOW LEVELS AND BRINGING WIDESPREAD
RAIN. A COLD FRONT FOLLOWS WEDNESDAY NIGHT WITH SHOWERS AND LOWER
SNOW LEVELS THURSDAY. HIGH TEMPERATURES WILL REMAIN BELOW NORMAL
TODAY AND TOMORROW WITH MAINLY MID AND UPPER 40S. ON WEDNESDAY THE
WARM FRONT COULD BRING A FEW LOW 50S TO THE AREA. BURKE
.LONG TERM...PREVIOUS DISCUSSION...A DEEP UPPER LEVEL LOW WILL
SETTLE OVER THE PAC NW THROUGH THE LONG TERM PERIOD...MAINTAINING A
COOL AND UNSETTLED WEATHER PATTERN. THIS LOW WILL DROP INTO THE
REGION BY THU WITH 500 MB HEIGHTS FALLING BACK INTO THE 520S...WITH
SNOW LEVELS REMAINING BELOW THE PASSES.
ON FRI...A STRONG SURFACE HIGH OVER INTERIOR B.C. WILL SAG SOUTH AND
MAY SEE A FRASER RIVER OUTFLOW. HOWEVER...THE BITTER COLD AIR MASS
REMAINS BOTTLED-UP IN B.C. SO DOES NOT LOOK LIKE TEMPS OVER THE NW
INTERIOR WILL COOL SIGNIFICANTLY. SNOW LEVELS ARE ONLY A FEW HUNDRED
FEET AGL AT THIS POINT BUT WILL LIKELY JUST SEE A WET CHUNKY RAIN IF
ANYTHING. THEREFORE WILL HOLD OFF ON ANY LOWLAND SNOW SHOWERS AT
THIS POINT...WILL NOT BITE ON THIS JUST YET.
WEAK TROUGHING WILL REMAIN OVER THE REGION THROUGH THE WEEKEND...
WITH MAINLY MOUNTAINS SHOWERS EXPECTED. TEMPS WILL REMAIN BELOW
CLIMO. 33
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. 33
&&
.AVIATION...STRONG NORTHWEST FLOW ALOFT CONTINUES TODAY WHILE FLOW
AT THE SURFACE WILL SLOWLY SUBSIDE AFTER ABOUT NOON. SHOWERS ARE
CONFINED MAINLY TOT HE COAST AND MOUNTAINS WITH THE LOWLANDS GETTING
SHADOWED BY THE OLYMPICS AND TERRAIN OF VANCOUVER ISLAND. HOWEVER
CONVERGENCES ZONES ARE SEEN OVER KING COUNTY AND FROM THE SAN JUANS
EASTWARD INTO SKAGIT AND NORTH SNOHOMISH COUNTIES. SHOWERS AND
CONVERGENCE ZONE ACTIVITY WILL GRADUALLY DIMINISH LATER THIS
AFTERNOON AND TONIGHT. CONFERENCE ZONE POSITIONS WILL WAVER SOMEWHAT
SOUTH AND NORTH AS PRESSURE GRADIENTS RELAX. VFR CONDITIONS WILL
DOMINATE TODAY WITH SOME MVFR CEILINGS AND VISIBILITIES AROUND
SHOWERS. A BKN010-015 LAYER MAY FILL IN LATER TONIGHT THROUGH TUE
MORNING AS PRES GRADIENTS RELAX IN A MOIST AND SOMEWHAT UNSTABLE
ATMOSPHERE.
KSEA...KATX RADAR SHOWING THE PUGET SOUND CONVERGENCE ZONE N OF
DOWNTOWN SEATTLE. THIS ZONE MAY BRUSH NORTHERN PORTIONS OF THE
TERMINAL AREA CAUSING OPPOSING WINDS AT THE NORTH AND SOUTH
APPROACHES THROUGH THE AFTERNOON HOURS. WHILE THE CONVERGENCE ZONE
IS EXPECTED TO STAY JUST N OF THE TERMINAL...CONFIDENCE IS LOWER
THAN AVERAGE. SCT-BKN LAYER AROUND 015 WITH ANOTHER LAYER 040-060.
WINDS SOUTHWEST 8 TO 10 KT EXPECTED THRU THE AFTERNOON BUT MAY TURN
TO NORTHERLY IF THE CONVERGENCE ZONE SLIPS A FEW MILES FARTHER SOUTH
THAN EXPECTED. WIND SPEEDS BECOMING LIGHT OVERNIGHT. ALBRECHT
&&
.MARINE...STRONG ONSHORE FLOW WILL CONTINUE UNTIL ABOUT NOON THEN
WILL GRADUALLY DIMINISH THIS AFTERNOON AND EARLY EVENING AS PRES
GRADIENTS RELAX. GALES WILL CONTINUE UNTIL NOON AT THE CENTRAL AND
EAST ENTRANCE TO THE STRAIT AND ADMIRALTY INLET WITH SMALL CRAFT
ADVISORY CONDITIONS THIS AFTERNOON.
AN AREA OF HIGH PRES WILL MOVE SE ACROSS THE WATERS LATE TONIGHT
THROUGH TUE.
A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS WEDNESDAY AND
WEDNESDAY NIGHT. GALE FORCE WINDS ARE POSSIBLE FOR THE
COAST...ENTRANCES TO THE STRAIT...ADMIRALTY INLET AND THE NORTHERN
INLAND WATERS AHEAD OF THE FRONT AND ALL OF THE WATERS BEHIND THE
FRONT. ALBRECHT/FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR THE NORTHERN AND CENTRAL CASCADES
WEST SLOPES AND PASSES TIL 9AM MON.
PZ...GALE WARNING CENTRAL/EASTERN STRAIT OF JUAN DE FUCA AND
ADMIRALTY INLET UNTIL NOON WITH SMALL CRAFT ADVISORY NOON
UNTIL 7 PM THIS EVENING.
SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE TO THE STRAIT.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 6:32 PM PST | Winter Weather Advisory | SEW | 14 hr | |
| Nov 14, 3:00 AM PST | Small Craft Advisory for Winds | SEW | 9 hr | |
| Nov 14, 3:00 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 36 hr | |
| Nov 14, 5:38 AM PST | Gale Warning | SEW | 3 hr | |
| Nov 14, 9:04 AM PST | Small Craft Advisory | SEW | 10 hr | |
| Nov 14, 10:33 AM PST | Winter Weather Advisory | SEW | 4 hr | |
| Nov 14, 2:40 PM PST | Gale Watch | SEW | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.